MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-38
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The stent remains in patient but the delivery system will be returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The trek balloon referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified lesion in the tortuous distal right coronary artery (rca).The 3.50x38 mm xience sierra stent delivery system (sds) was being attempted to be placed distally; however, it could not cross the mid part of the vessel due to calcification.The physician wanted to remove the sds to pre-dilate the distal part of the vessel so the sds was removed.It was not noted that the stent had dislodged until pre-dilatation was being performed with the 3.50x20 mm trek balloon dilatation catheter (bdc) in the distal vessel and it was seen on angiography.Negative pressure was held for 2 seconds; however, the bdc would not completely deflate and became stuck in the same area as the stent in the calcification.Additionally, the balloon separated from the catheter.Multiple wire attempts were performed to try to remove the stent and balloon but were unsuccessful.Both the stent and balloon remain stuck in calcification in the vessel.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgement was confirmed.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the calcified lesion and tortuous artery causing the reported failure to advance.During removal the stent interacted with the lesion calcification causing the reported stent dislodgement with the treatment of additional therapy non-surgical treatment and patient effect of foreign body in patient.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9572158
Report Number2024168-2020-00527
Device Sequence Number18947082
Product Code NIQ
UDI-Device Identifier08717648227462
UDI-Public08717648227462
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Model Number1550350-38
Device Catalogue Number1550350-38
Device Lot Number9081241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.50X20MM TREK BALLOON DILATATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR